MAUDE Adverse Event Report: SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 10/16/2023: sciton clinical asked following questions to clinic rn : please provide the serial number.Was this halo treatment provided on the same day of the face lift surgery? also - was the copd and collapsed lung immediately after the surgery? may we send the photos to one of our kol physicians for assistance? 10/16/2023: clinic rn replied to sciton clinical: serial number # (b)(6).It was done immediately after facelift - while patient was still under ga.She has history of copd and collapsed lung - did not happen post op.Yes can send pic to you kol.10/16/2023: sciton clinical forwarded the pictures to a luminary physician for advice.The physician advised - "looks like had simultaneous facelift and cooked the flap.Let it heal.Hyperbaric may help.When healed we can fix with some bbl and profractional." 10/17/2023 sciton clinical emailed clinic asking following questions: when was the combination facelift/halo procedure performed? when were the photos taken? (you said two weeks after - just trying to establish the date).What treatment or cream/ prescription creams have been used up to today? how is the patient doing now? 10/17/2023: clinic rn replied to sciton clinical: correct ! i work with dr (b)(6).Surgery was (b)(6) 2023.Photos were taken 2.5 weeks ago.Currently on ssd cream , doxycycline rx.She is ok but very anxious.10/17/2023: clinic rn later corrected that the pictures were taken on oct 16 (12 days post operation).11/02/2023: sciton regulatory called field service engineer who performed the preventive maintenance on the system on 10/27/2023 to inquire about the condition of the laser head related to halo treatment.The fse report dated 10/27/2023 shows that both 2940 nm and 1470 nm laser heads outputs were within specifications.
 
Event or Problem Description
An adverse event reported for a patient who had face and neck lift procedure with halo application while the patient was under general anesthesia.

Brand Name
JOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key18116773
Report Number2953696-2023-00032
Device Sequence Number15338682
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public0863249000305
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-057-00
Device Lot Number18472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale